• question-icon

    What are the side effects of Dilaudid overdose?

default
Posted on Tue, 20 Oct 2015 in Pain Management
Question: Hi, I have been taking Dilaudid not as it was prescribed and in extreme doses. To the point of finishing almost 60 tabs of 4 msg in 5-6 days. Now I'm scared of the side effects. I haven't had any so far so I stopped taking it. Should I be concerned as to the side affects at this time.
doctor
Answered by Dr. Matt Wachsman 1 hour later
Brief Answer:
Not as much as from taking it

Detailed Answer:
ten dilaudid a day is a hazardous dose. the fundamental key point is that overdosing can kill someone but opiate withdrawal is not fatal.
withdrawal starts within 24 hrs and peaks at3 days and starts to dwindle by about 1 week. symptoms include abdominal and general hyperactivity.
this is demonstrated as nausea vomiting and diarrhea and abdominal cramps also shakes and sweats.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Matt Wachsman

Addiction Medicine Specialist

Practicing since :1985

Answered : 3703 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Diarrhea

doctor1 MD

I took a fall in 08 about 9 ft landed on buttocks, did some damage to my back, since then my autonomic system has been have issues, from forgetting...

doctor1 MD

My daughter and has had delayed milestones. She is six years now. walked at 4 years, is not able to speak, she is asthmatic, she had an enlarged...

doctor1 MD

Been dealing with light headed, nausea and mild diarrhea for about a year now. It comes and goes about every month. I have been tested for...

doctor1 MD

zivox triggered serotonin syndrome I have been taking zivox for at least 2 wks, and now I have at least 3 symptoms of serotonin syndrome as listed...

doctor1 MD

For 3 yrs. I have been passing odd things in my stool.Started with gravelly looking layers in my stool.Passed a yellow thing with some hair and...

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT...

doctor1 MD

Have soreness/tenderness on both sides of head, fever between 99.9 and 102.5. Nauseous! sore joints.

Get personalised answers from verified doctor in minutes across 80+ specialties

133 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Matt Wachsman
  • Q - Is there any interaction between Morphine and Gabapentin?

  • Q - Can the presence of Oxycontin be detected in urine?

  • Q - Can Oxycodone be taken for wrist and back pain?

  • Q - What causes spitting of black mucus?

  • Q - How can Meth be flushed out of the system?

  • Q - Would Adderall show up in a urine test?

  • Q - What is the differece between Oxycontin and Oxycodone?

  • Q - What causes pain after knee replacement surgery?

  • Q - How long can i take Xanax for anxiety?

  • Q - Are Omega 3 supplements effective in helping muscle recovery after a...

backtotop2